Doctor insights on:
Herbal Remedies For Vaginal Atrophy
Common at menopause: The vagina requires estrogen to stay healthy. At menopause the estrogen levels decrease and vaginal atrophy begins to develop. It is easily treated with estrogen replacement - sometimes with oral medication and sometimes with vaginal medication, and sometimes with both routes. ...Read more
Atrophy usually refers to the skin-as you get older or if you have had alot of sun in the past-the dermis (that is the layer below the top layer which is called the epidermis) gets thinner and the skin looks more wrinked. Muscles and fat can also get thinner -this is another form of atrophy. Even the top layer gets thinner ...Read more
Besides discomfort: During intercourse and propensity for urinary tract infection, vaginal dryness should not cause any major health issues. There are various remedies including lubricants to make your golden years comfortable and wonderful! Have fun! Http://www. Mayoclinic. Com/health/vaginal-atrophy/ds00770 http://www. Livestrong. Com/article/285386-natural-herbs-for-vaginal-dryness/#page=1. ...Read more
Is it possible to have something like pos which is caused from too much estrogen, and have vaginal atrophy too?
Atrophy= no estrogen:
We usually do not associate vaginal atrophy with oral contraceptives even with prolonged usage. OCPs contain estrogen. When I see vaginal atrophy it is usually associated with conditions where there is VERY little or no estrogen for prolonged periods of time, such as, menopausal women, women with no ovaries or women taking medications that suppress ovarian production of Estrogen. ...Read more
Yes - a lot!: Yes, a significant number of women will get symptoms of vaginal atrophy, usually after menopause. However, breast feeding women and some premenopausal women can still have symptoms of atrophy like vaginal or vulvar itching or burning, discharge or discomfort with intercourse. ...Read more
Vaginal Atrophy: Vaginal atrophy is thining of the vaginal tissue due to a decrease in estrogen levels seen mostly in postmenopausal women. There is also decreased moisture and discharge and decreased elasticity of the vaginal tissue. Sometimes it can cause pain with intercourse and urinary incontinence. ...Read more
Not a magic formula: Certainly, the more you use it the less you lose it. However, if atrophy sets in, there are several viable options. ...Read more
Deep vaginal pain with sex. Is it vaginal atrophy or pelvic floor hypertonus? Is there a difference?
Many causes: Vaginal atrophy is a come cause of intercourse pain after menopause. Osphena is a medication that can be very helpful. Pelvic floor dysfunction, pelvic organ prolapse and other uterine/ ovarian / Colon/ bladder issues can also contribute. The next step is a pelvic exam by an Obgyn to help guide the evaluation and treatment plan ...Read more
one of the symptoms of vaginal atrophy is “vaginal discharge.” Does this resemble cervical mucus? How can I tell the difference?
Cervical mucus: Is clear, stringy, and has no odor. Vaginal atrophy typically causes dryness of the walls and thus no mucus because nothing should be coming from a postmenopausal cervix. If there is a white, yellow or green discharge, with any discomfort or itching or odor, then it probably is an infection aggravated in part by the atrophy. ...Read more
IF you have vaginal atrophy and have a total estrogen of 134, progesterone 13.6 and estradiol of 13.0 but still feel bad what hormone is off.?
My obs. Recommended replens for vaginal atrophy due to breastfeeding. Now experiencing clumpy white discharge since using this product. Suggestions?
Yes common: Many women experience clumpy white discharge with use of this product. Using a low dose of estrogen cream or vagifem tablets may be a better choice. There is no absorption into the blood stream of the low doses of estrogen and the treatment will be more effective plus without the clumpy white discharge replens can cause. ...Read more
Vaginal atrophy is caused by lack of Estrogens in the genital area. It makes the vaginal introitus smaller and dry causing discomfort and pain during intercourse and predisposing the area to infections of the urogenital tracy. A review: http://www. Mayoclinic. Com/health/vaginalatrophy/ds00770/dsection=symptomsvaginal dryness, vaginal burning, burning with urination, urgency with urination
... ...Read more
Is usually dry! If you have a discharge. Get it checked out by your GYN BTW NO ONE should have to "suffer" from this condition!! 1 There is effective treatment!
Hope this helps!
Dr Z ...Read more
Is there anything I can get from the grocery store or drug store for my vaginal atrophy until I can see a doctor?
Lubricants: The only thing over-the-counter you should try are simple vaginal lubricants like KY or something similar. Some women also like olive oil inserted with a vaginal applicator. ...Read more
I am 55 yrs. Old, had a complete hysterectomy 7 yrs. Ago, been experiencing burning around the vaginal opening. Could this be vaginal atrophy?
Can vaginal atrophy cause a big increase in discharge, no odour and slightly discoloured? I was diagnosed with va and have a constant heavy discharge
Was given topical Estrace cream for vaginal atrophy. I'm 36.Is this safe or will it cause breast and other cancers? I take birth control. Should I stop?
Vaginal estrogen: My favorite product is vagifem vaginal tablets. They dissolve in the vagina and are not as messy as vaginal creams. Vagifem causes almost no absorption of estrogen into the blood, so it is very safe. Atrophy takes time to improve, however. It will be a few weeks before you start noticing improvement. ...Read more
Vaginal lubricants: I recommend you work with your oncologist and gynecologist for recommendations. You may need a vaginal cream or lubricant to help. A preparation with a low dose of estrogen may be helpful, but again please work with your gynecologist and breast cancer team for optimal results. ...Read more
I'm 67, breast ca. Survivor with vaginal atrophy & now find tvus too painful to tolerate-would anesthesia/other meds allow me to have pain-free tvus?
I've got abnormal vaginal bleeding. I did hysterectomy in 2008.I haven't any infection or vaginal atrophy. I do hrt. Could it be a side effect of hrt?
Probably: I have no training in herbs, but I can tell you that hyperactivity is extremely common and is most often due to sugar intake. Stop sugar in all its forms and look at how to initiate a proper diet made up of "god-made" food. There are no short cuts to a proper diet for it is the fuel for which we were designed and the brain of a child requires excellent nutrition. ...Read more
Can, less powerful: Various herbs and supplements are sold without prescription to improve erections. Yohimbe is probably the best studied, but has many interactions and can be toxic. Asian ginseng, gingko and l-arginine are generally quite safe and may be effective. Horny goat weed isn't well studied, and can cause side effects. Discuss with someone well trained in herbs, don't just order from back of magazine. ...Read more